It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Smoking Cessation Message Board


Smoking Cessation Board Index


Hi barbiw!
Welcome to the message board.
[SIZE="3"][COLOR="Purple"][B]:blob_fire :blob_fire [/B][/COLOR][/SIZE]

About the weight gain...I gained after I got off the Chantix. But like True Brit said, it was from overeating during the holidays. I have since taken it off.

I found this information in the forever free booklets from the web site smokefree.gov:
The average person gains 4-10 pounds even if they have the same level of exercise and eat the same about of food. The more cigarettes you smoked will likely cause you to gain more weight. If you smoked 2 packs a day, you will gain more than a pack a day person.
[U]After about 6 months most ex-smokers tend to lose the weight as their [/U][U]bodies adjust to being non-smokers.[/U] The nicotine raises your metabolism. When you quit smoking your metabolism slows down to a more normal level. Sometimes it slows a little more. It will take a little while for this to level out. The slower rate burns fewer calories. Exercise is the best way to raise your metabolism.

I know this is not what you wanted to hear. But a few pounds is still better than smoking!! The weight will eventually come off. You may have to diet or exercise more to help it along. But even with the 10 extrra pounds, you are still healthier than you were before you quit. That's what matters the most.

Good Luck to you!!

Memaw
:confused: :confused: Roll on adjustment after 6 months. I can't do any more exersise than I do now and I'm HUNGRY!!!! I really, really do not want to gain weight. If I had to choose between being obese or being a smoker, well,..... no contest!!!! :mad: :mad:
Thanks Memaw for the info. You are, as always, a big help with wonderful practical advice. :wave:
Hi. I'm 5 1/2 months quit with Commmit Lozenge. Gained 3 pounds first 3 1/2months with the lozenge. Quit the lozenge 2 months ago. Bloated and constipated these last 2 months and gained another 3 pounds. Walk 4 miles everyday and am watching everything I eat. I don't think it's just the Chantix. Anyone quit longer than 6 months? Can you say when the weight settles down?( without becoming an anorexic??!! ) (Smoked 2 1/2 packs a day for 35 years) Also heard the more you smoked and the longer the time - you'll gain more!!
When I first started taking Chantix about a month ago I immediately noticed that I was overly tired, hungry a lot, and exercising was difficult. I persisted and continued picking up the pace. I couldn't bear the thought of living with those side effects for another month +. I only take one pill each day with breakfast. This has dramatically reduced my side effects and the weight is coming off quickly. I walk the steps at work (14 flights) once or twice a day. On weekends I mountain bike/do houswork and I am maintaining a healthy weight (i'm 5'2 and I weigh about 126-128). It is also important to remember that weight gain may not be a good indicator. Questions I ask myself are:
1. can I exercise comfortably?
(am I out of breath, too tired to exercise - often when I am out of shape it is more difficult to exercise so I do it for less time more often)
2. do my clothes fit properly? (i've been wearing the same size clothes for quite some time now and if they get snug its time to cut back on the pizza and get out and do more - I will be 30 in 6 months and I have a 10-year old so I keep a close eye on this)
3. I eat a good, healthy, balanced diet low in calories in fat as much as possible and I cook almost all of our meals from scratch to avoid trans fats and hidden preservatives/sodium that would contribute to weight gain

In short, you could be retaining water, gaining muscle, any number of things. Take the focus away from your weight and more to your "gut" feelings. If you are near your recommended weight range/bmi, are comfortable in your clothes, and can get out there and exercise and have fun don't worry about it. If you are short of your goal in any of those areas, there is no substitute for drinking more water, exercising more, and eating healthy foods.
Traveller,
Honey, I know you are having a very hard time right now. Just hang tough!
Don't give up. With a lot of hard work it will get better. Sometimes it doesn't seem that way, I know. Call your therapist when you feel you need to! That's what she's there for. Make her earn her money!!

You are such an inspiration to everyone on this board! I don't know if I have ever thanked you for welcoming me and befriending me on this board. It really means a lot to me. (See you are making friends...cyber friends!)
Good Luck to you! I'll be praying that you get the relief you need!

Memaw
Hi pitypat!!:wave:
So glad to see you on here again. It's been a while!!

[COLOR="Green"][SIZE="4"][B]Wow!! 100 days!! You Rock!![/B][/SIZE][/COLOR]:bouncing: :bouncing: :bouncing:

How have your cravings been? Don't worry about the 10 pounds right now. It will come off later. Just being healthy is all that matters right now.

Can I ask why you want to continue with the Chantix for another 3 months?
Kevin (KConnolly) said he was going to do that. But I haven't seen him on the board in a few weeks now. So I don't know how he is doing with it.

Good Luck to you!!:angel:
Memaw;)
:wave: Hi Traveller!

It does seem a bit overwhelming when one is told to add so many activities to ones already busy schedule. I would suggest that you slowly incorporate the suggestions of your therapist into your schedule and do so at your own pace. No need to do them all at once. You seem to me to be a very strong person. You are doing a great job with your QUIT and a super job in encouraging me and others as well. :jester:

If you have been long term on your current antidepressent you might talk to your doctor and consider changing to a different one. Each one acts differently on different people and sometimes it takes a bit of trial and error to find the right antidepressant for you. That with counselling should help you through this difficult time.

Traveller, these days will pass. You will feel better soon so hang in there and do what you need to do to get past this. :angel:

Best Wishes,

Sapphire :)
Thank you all, you are the best!! :blob_fire :blob_fire

Enough of a pity party for me right now :) ... how is everyone else doing?

I didn't want a cig today... did anyone want one? :nono:

I will be going to sleep soon, even though I slept very hard for an hour when I got back to the hotel after work tonight.... one of those naps that when you wake up you don't know where you are, lol.... then I went to dinner with a co-worker and had a big mushroom burger... well half of one... it was yummy. :p

Hugs all and xoxoxox.... sweet dreams!
Yep~ wanted a cig also but wanting and needing are two different things.

Chantix really works with the needing part of it and we ourselves have to battle the wanting part.

I will NOT give in.

I will stay addicted now to my plastic straw coffee stirrer. I will work on that addiction sometime else. :D





All times are GMT -7. The time now is 02:47 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!